MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576570
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Twisted/Bent (2981); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of the two devices used during the same procedure.Refer to manufacturer report # (b)(4) for the associated device information.It was reported to boston scientific corporation on (b)(6) 2020 that an ultraflex tracheobronchial covered distal release stent was to be implanted to treat a malignant stricture during a bronchoscopy with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was tight and was not dilated prior to stent placement.According to the complainant, during the procedure, the ultraflex tracheobronchial stent (the subject of this report) was attempted to be deployed; however, the shaft bowed and the stent was pulled proximally and no longer centered in stricture.The stent was removed from the patient partially deployed on the delivery system.Reportedly, another ultraflex tracheobronchial stent of different size (the subject of mfr.Report # (b)(4)) was used, however, the same problem occurred.The shaft bowed during attempted deployment and the stent was partially deployed on the delivery system when removed from the patient.Reportedly, the procedure was not completed as another stent of the same size was unavailable.There were no patient complications reported as a result of this event.

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10906532
Report Number3005099803-2020-05601
Device Sequence Number3230719
Product Code JCT
UDI-Device Identifier08714729842378
UDI-Public08714729842378
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model NumberM00576570
Device Catalogue Number7657
Device Lot Number0024643347
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1